It is currently Thu Aug 17, 2017 6:07 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Severe Dizziness
PostPosted: Wed Dec 16, 2015 9:11 pm 
Offline
New Poster
New Poster

Joined: Wed Dec 16, 2015 9:05 pm
Posts: 1
Hi. I am new here. My husband is a new Suboxone user. He hasn't even been on it for a full week. He has experienced severe dizziness since starting the 8-2 films. It is so bad I fear he is going to wreck his vehicle. It seems to only happen while he is driving or sitting for a long period of time. When he is up moving around and working it isn't nearly as bad. His doc insists that this will pass but I am so scared he is going to hurt himself or someone else if it gets to bad while he drives. His job requires a lot of driving. Please any advice or tips would be great. Thank you.


Top
 Profile  
 
 Post subject: Re: Severe Dizziness
PostPosted: Fri Dec 18, 2015 3:01 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Hi LSS,

Sorry that no one got back to you. Your post must have slipped through the cracks.

Tell us how much of what he was taking so we can give better advice. A quick guess is that the doctor gave him a bit too much to begin with and that would cause the dizziness. But he is correct, his body will adjust to the medication within a week or more so don't get too concerned. He should be able to drive as long as he can honestly say it doesn't affect his mental ability. Most all of us drive after dosing and there is no cause for concern. Having to stay alert behind the wheel makes the fatigue part of Suboxone go away. In my opinion anyway. As long as I keep busy I don't feel it.

I hope you didn't disappear before reading this. Welcome to the forum!

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject: Re: Severe Dizziness
PostPosted: Fri Dec 18, 2015 8:45 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
People mean different things by 'dizziness'. Some people mean 'vertigo'-- a sense that the room is spinning, or that they are spinning. Some people say 'dizziness' to refer to being unsteady on their feet. Some people say they are 'dizzy' when they feel as if they are blacking out.

One of the most common causes of vertigo is an infection of the inner ear, which alters the signals from the part of the ear that tells the brain where the head is located in space, and whether the head is moving in one direction or another. The labyrinth is a part of the inner ear that measures circular motion-- and 'labyrinthitis' can be caused by viruses, and result in vertigo.

The question in your husband's case is whether his 'dizziness' refers to a sense that the room is spinning... and if that is the case, whether the symptoms are from buprenorphine, or if he just happened to get a viral infect at some point after starting buprenorphine.

Feel free to share more information. In EITHER case, I would expect the symptoms to go away eventually. I have NOT heard of cases of vertigo caused by buprenorphine, but the nervous system is complex enough for all sorts of symptoms to pop up eventually. Buprenorphine acts at opioid receptors, and those receptors do not mediate sensations like vertigo. Maybe the vertigo was coincidental. Or maybe it was related in some way that we don't yet fully understand. In either case, I hope he is feeling better!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group